Mood Swings on Atripla???

  • helium

    Posts: 378

    Feb 12, 2013 9:30 PM GMT
    I have been on Atripla for about 2 months now and while I have dealt with the nausea, dizziness, n lucid dreams (which I still get once in awhile especially if under some form of stress), I am curious if any of you guys have had problems with sleeping and really bad mood swings from it. Lately I have had this chip on my shoulder in which almost every little thing either from work or home seems to set me off. I am curious if I am the only one dealing with this or if others are too.

    If you have dealt with it, what did you do so that it does not get worse??? I ask since I have been getting close to snapping at almost everyone n it's not good because I think it could lead me to trouble. Thanks all.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 12, 2013 10:21 PM GMT
    I've never taken it, but google says some people get mood swings from it.
  • BronxvilleNY3...

    Posts: 101

    Feb 13, 2013 3:09 AM GMT
    That is related to the Efavirenz component in the tablet. Talk to your Dr and suggest putting you in Complera or Stribild.
  • jim_sf

    Posts: 2094

    Feb 13, 2013 4:08 AM GMT
    BronxvilleNY38 saidThat is related to the Efavirenz component in the tablet. Talk to your Dr and suggest putting you in Complera or Stribild.


    This.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 13, 2013 4:32 AM GMT
    jim_stl said
    BronxvilleNY38 saidThat is related to the Efavirenz component in the tablet. Talk to your Dr and suggest putting you in Complera or Stribild.

    This.

    Agreed, the OP is having known side effects from Atripla, which can vary by individual. Since this is a prescription medication he should discuss the matter with his doctor who prescribed it. I have heard that some other meds don't interact well with it, nor with alcohol, either, in certain people. A doctor should review any other meds he may be taking, and advise him about drinking, if he does.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 13, 2013 6:09 AM GMT
    BronxvilleNY38 saidThat is related to the Efavirenz component in the tablet. Talk to your Dr and suggest putting you in Complera or Stribild.


    Yup. Efavirenz is pretty fantastic at it's job, but does tend to have a lot of funky side effects. I switched over to Truvada and Isentress after my skin started blistering off because of the Efavirenz.
  • jim_sf

    Posts: 2094

    Feb 14, 2013 5:16 AM GMT
    The_Guerrilla_Sodomite said
    BronxvilleNY38 saidThat is related to the Efavirenz component in the tablet. Talk to your Dr and suggest putting you in Complera or Stribild.


    Yup. Efavirenz is pretty fantastic at it's job, but does tend to have a lot of funky side effects. I switched over to Truvada and Isentress after my skin started blistering off because of the Efavirenz.


    Efavirenz is better known as Sustiva, BTW.
  • renk

    Posts: 12

    Feb 18, 2013 12:35 AM GMT
    helium saidIf you have dealt with it, what did you do so that it does not get worse??? I ask since I have been getting close to snapping at almost everyone n it's not good because I think it could lead me to trouble. Thanks all.

    When I started Atripla I also started an anti-anxiety/depression regenmine as well because I've had trouble with that in the past. As a result of the two the medications I don't fine. Maybe I'd be fine without the anti-anxiety/depression medication but maybe not.

    While changing your medication can and does help, I'd caution you before doing that right away. Talk to your doctor and see if maybe you could try some sort of anti-anxiety/depression med as well. I only suggest this because you don't know what kind reaction you might have to another HIV medication. Also, you might want to look at your diet and exercise habits. Sometimes negative side effects can be lessened if you're not eating certain foods or if you start exercising more. It would be another thing to talk to your doctor about.